Macular Hole Formation After Intravitreal Ranibizumab Injection in Wet Age-Related Macular Degeneration



Chandoshi Mukherjee*, Arijit Mitra, N. Ajith Kumar, Samer Elsherbiny, Peck Lin Lip
The Birmingham and Midland Eye Centre, City Hospital Dudley Road Birmingham, West Midlands B18 7QH, UK


Article Metrics

CrossRef Citations:
2
Total Statistics:

Full-Text HTML Views: 264
Abstract HTML Views: 189
PDF Downloads: 73
Total Views/Downloads: 526
Unique Statistics:

Full-Text HTML Views: 175
Abstract HTML Views: 117
PDF Downloads: 64
Total Views/Downloads: 356



© Mukherjee et al.; Licensee Bentham Open.

open-access license: This is an open access article licensed under the terms of the Creative Commons Attribution-Non-Commercial 4.0 International Public License (CC BY-NC 4.0) (https://creativecommons.org/licenses/by-nc/4.0/legalcode), which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.

* Address correspondence to this author at the Birmingham and Midland Eye Centre, City Hospital Dudley Road Birmingham, West Midlands, B18 7QH, UK; Tel: +44 7973722247; E-mail: mukherjee.rhea0@gmail.com


Abstract

Ranibizumab is a monoclonal antibody fragment that inhibits angiogenesis by inhibiting vascular endothelial growth factor A, used as a treatment for patients with wet aged-related macular degeneration (ARMD). Adverse effects from intravitreal Ranibizumab injections are well recognised. Macular hole formation following Ranibizumab injection is a complication that has been recently reported in few case reports. We present a larger case series of five patients, who developed full thickness macular holes (FTMH) after intravitreal Ranibizumab injections for treatment of wet ARMD that we were aware of between 2009 and 2013.

Keywords: Full thickness macular hole, intravitreal ranibizumab injection, pigment epithelial detachment, posterior vitreous traction, wet age-related macular degeneration.